Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Celiac.com Sponsor:                                    


Photo
- - - - -

Questions About The Pill, Acne & Casein- Need Some Science!


  • Please log in to reply

6 replies to this topic

#1 MitziG

 
MitziG

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 700 posts
 

Posted 01 September 2012 - 07:28 AM

So, noticing that dairy, even teeny amounts, made my acne much worse, I gave up all casein about 6 mos ago. Helped dramatically. I also noted that if I cheated, I had the drugged, brain-foggy feeling that gluten gives me. Still didn't solve the whole acne issue, but improved it probably 75%.

Last week, I decided to go back on the pill. The only pill which has ever worked on my acne, YAZ. Yaz is different from all of the other pills specifically because it contains an androgen blocker.

So, naturally curious, I have reintroduced dairy. Nothing. No breakouts...no brain fog, no fatigue. And its only been 5 days on the pill.

So...I assumed I had a casein sensitivity since it caused both acne and brain fog/ fatigue (of a grand scale, btw) but why would an androgen blocker take away the latter issue? I'm puzzled.

The pill is a stop gap measure to delay hysterectomy 2 more years due to recurring endometriosis. So, when I go off it, I'm assuming back will come the acne and brain fog if I eat dairy. Trying to get to the bottom of this. Any scientific thought on it?
  • 0

Celiac.com Sponsor:

#2 Pegleg84

 
Pegleg84

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 612 posts
 

Posted 12 September 2012 - 10:12 AM

Hi Mitzi

This is strange, and interesting. Unfortunately I have no science for you, I don't think.
I know when I'm off the pill, my face explodes. Something to do with the hormones in the pill making you think you might be pregnant. Increased estrogen, and whatever the other chemicals are? Perhaps these are also strengthening your system or something?
I don't know anything about androgen blockers, but its definitely something to look into. Maybe there's something in casein/milk that is being blocked by the hormones?? ?? I wish that worked for me!
  • 0

~ Be a light unto yourself. ~ - The Buddha

- Gluten-free since March 2009 (not officially diagnosed, but most likely Celiac). Symptoms have greatly improved or disappeared since.
- Soy intolerant. Dairy free (likely casein intolerant). Problems with eggs, quinoa, brown rice

- mild gastritis seen on endoscopy Oct 2012. Not sure if healed or not.
- Family members with Celiac: Mother, sister, aunt on mother's side, aunt and uncle on father's side, more being diagnosed every year.


#3 kittty

 
kittty

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 235 posts
 

Posted 13 September 2012 - 08:45 AM

I don't know of any science either, but the pill does seem to help some celiac-related symptoms so maybe there is a link to food reactions and the hormones in Yaz. I started taking Yaz because of irregular periods (probably gluten related), and it not only fixed that but also improved my skin and made my hair thicker. I also started getting less nausea. Nausea used to always accompany my GI symptoms, but I rarely get that anymore with Yaz.
  • 0

#4 Pegleg84

 
Pegleg84

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 612 posts
 

Posted 14 September 2012 - 09:04 AM

Wow! I'm kind of jealous! Not enough to suddenly change my bc medication though.
I wonder if anyone else on other brands are noticing the same thing? I went back on the pill several months ago (for actual contraceptive reasons) but can't say it affected anything other than my skin.
Consider yourselves lucky and keep at it.
  • 0

~ Be a light unto yourself. ~ - The Buddha

- Gluten-free since March 2009 (not officially diagnosed, but most likely Celiac). Symptoms have greatly improved or disappeared since.
- Soy intolerant. Dairy free (likely casein intolerant). Problems with eggs, quinoa, brown rice

- mild gastritis seen on endoscopy Oct 2012. Not sure if healed or not.
- Family members with Celiac: Mother, sister, aunt on mother's side, aunt and uncle on father's side, more being diagnosed every year.


#5 MitziG

 
MitziG

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 700 posts
 

Posted 14 September 2012 - 08:22 PM

Its a pretty awesome pill. I was on it for about 5 yrs before and it completely eliminated periods. 100%. And PMS. And acne.

Sadly, it has a much higher risk of stroke and blood clots, and being as I am almost 40, it isn't a good long term solution for me.

FYI- if you do ever switch, transitioning to this pill is hard. The first 3-4 months are constant mood swings and crazy periods. You have to tough it out. But it is worth it!
  • 0

#6 MitziG

 
MitziG

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 700 posts
 

Posted 29 September 2012 - 05:26 PM

Little update....apparently the whole "not reacting" thing was temporary. Back to being the achy zit fairy when I eat dairy now. Sigh...
  • 0

#7 Pegleg84

 
Pegleg84

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 612 posts
 

Posted 02 October 2012 - 08:58 AM

Aww, that's too bad! I hope you enjoyed it while it lasted though.
Probably your body adjusted and went back to normal. Our silly guts...
  • 0

~ Be a light unto yourself. ~ - The Buddha

- Gluten-free since March 2009 (not officially diagnosed, but most likely Celiac). Symptoms have greatly improved or disappeared since.
- Soy intolerant. Dairy free (likely casein intolerant). Problems with eggs, quinoa, brown rice

- mild gastritis seen on endoscopy Oct 2012. Not sure if healed or not.
- Family members with Celiac: Mother, sister, aunt on mother's side, aunt and uncle on father's side, more being diagnosed every year.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: